MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 1.3 MM SQUARE SCREWDRIVER; TRAUMA, INSTRUMENT

ZIMMER BIOMET, INC. 1.3 MM SQUARE SCREWDRIVER; TRAUMA, INSTRUMENT
Catalog Number 231218012
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure approximately three (3) weeks ago, the instrument fractured.The fractured piece was fixed to the implant and could not be retrieved.The foreign body remains in patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Item# unknown screw; lot# unknown.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual inspection of the returned product to verify item and lot number.Cosmetic inspection found discoloration, scratches and nicks.Inspection also found the tip to be fractured.The overall length of the product was measured, and it was found to be conforming but 3 mm short of the nominal.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: device code - mechanical jam is no longer a valid code for this event based on reassessment of the event details.It was determined that the jamming of devices was a secondary failure to the fracturing of this device.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.3 MM SQUARE SCREWDRIVER
Common Device Name
TRAUMA, INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15670112
Report Number0001825034-2022-02387
Device Sequence Number20448839
Product Code HXX
UDI-Device Identifier00887868435799
UDI-Public(01)00887868435799(11)211019(10)202566
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231218012
Device Lot Number202566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer12/07/2022
02/13/2023
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date12/08/2022
02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient SexMale